MAUDE Adverse Event Report: PICCOLO COMPOSITE PROXIMAL HUMERUS PLATE; BONE PLATE

PICCOLO COMPOSITE PROXIMAL HUMERUS PLATE; BONE PLATE
Catalog Number PPHNN3508
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fracture, Arm (2351); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved plate was implanted during a third surgery (revision), after two other implants (of a different company) have failed.The plate was implanted in a patient with partial resected humeral bone (an allograft was implanted together with the plate).Examination of the production records of the involved device indicated it was manufactured according to specification.The involved plate was returned to the company, and its dimensional examination did not reveal any deviation from specification.
 
Event or Problem Description
The involved product (proximal humerus plate) was implanted on (b)(6) 2015 during a third surgery (revision).Based on information provided to the company, the previous, removed, implants (of other companies) were stainless steel plate; and titanium nail and cage (mesh).The carbofix plate was implanted with allograft, after partial resection of the effected humeral bone.About 12 weeks after post-op., the patient complained of pain and discharge at the surgery site.In x-rays the plate was seen broken (at the area between the plate head and shaft).The patient underwent additional surgery on (b)(6) 2016.During this surgery, the involved plate was removed and replaced by two stainless steel diaphyseal plates (positioned around the humerus in 90 degrees to each other).

Brand Name
PICCOLO COMPOSITE PROXIMAL HUMERUS PLATE
Common Device Name
BONE PLATE
MDR Report Key5646166
Report Number9615128-2016-00001
Device Sequence Number543063
Product Code HRS
UDI-Device Identifier07290109333465
UDI-Public07290109333465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102597
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2020
Device Catalogue NumberPPHNN3508
Device Lot Number90713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2016
Initial Report FDA Received Date05/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR